Home|Journals Follow on Twitter| Subscribe to List

Directory for Medical Articles
 

Open Access

3



Restless legs syndrome in a bipolar disorder patient treated with low dose olanzapine: is there an association?

Şadiye Visal Buturak, Duygu Tiryaki, Ersel Dağ, Yakup Türkel.

Abstract
Objective: To report a case of restless legs syndrome (RLS) in a patient with bipolar disorder (BD) caused by olanzapine. Case: A female patient was diagnosed with mixed episode of BD. Olanzapine 10 mg/d was added to the extended release valproic acid 1000 mg/d treatment that the patient was using. In the next day after the beginning of olanzapine, itching, aching and tingling sensations begun in her legs at rest. She was diagnosed as RLS caused by olanzapine. Then the dose of olanzapine gradually reduced. But the symptoms were continuing at the dose of 2,5 mg/d. RLS symptoms disappeared in the next day after discontinuation of olanzapine. Discussion: One of the causes of RLS is antipsychotic drugs. It is not clear, how often antipsychotic drugs caused RLS. Again it is not clear that antipsychotic drugs are caused dose-dependent RLS. Mostly case reports on this topic are available. Further systematic studies on this topic will help us to diagnose the RLS correctly and apply appropriate treatment. Conclusion: Further studies are needed about antipsychotic drugs induced RLS.

Key words: restless legs syndrome, antipsychotic drug, association, olanzapine.



Düşük doz olanzapinle tedavi edilen bir iki uçlu bozukluk hastasında huzursuz bacaklar sendromu: Bir ilişki var mı?

Özet
Amaç: İki uçlu bozukluğu (İUB) olan bir hastada olanzapinin neden olduğu huzursuz bacaklar sendromu (HBS) olgusunu bildirmek. Olgu:: Bir kadın hastaya İUB karma atak tanısı konuldu. Hastanın kullanmakta olduğu uzun salınımlı valproik asit 1000 mg/gün tedavisine 10 mg/gün olanzapin eklendi. Olanzapin başlandıktan sonraki gün dinlenme sırasında hastanın bacaklarında kaşınma, ağrı ve karıncalanma hissi başladı. Hastaya olanzapine bağlı HBS tanısı konuldu. Olanzapin dozu aşamalı olarak azaltıldı, ancak 2,5 mg/gün dozunda belirtiler sürüyordu. Olanzapin kesildikten bir gün sonra HBS belirtileri düzeldi. Tartışma: HBS’nin nedenlerinden biri de antipsikotik ilaçlardır. Antipsikotik ilaçların hangi sıklıkta HBS’ye neden olduğu net olarak bilinmemektedir. Antipsikotik ilaçların doza bağımlı olarak mı HBS’ye neden olduğu açık değildir. Bu konu ile ilgili daha çok olgu bildirimleri vardır. Bu konu ile ilgili daha ileri sistematik çalışmalar HBS tanısını doğru koyma ve uygun tedavi yöntemini uygulamada bize yardımcı olacaktır. Sonuç: Antipsikotik ilaçların neden olduğu HBS ile ilgili ileri araştırmalara gerek vardır.

Anahtar Kelimeler: Huzursuz bacaklar sendromu, antipsikotik ilaç, ilişki, olanzapin.



Share this Article


Advertisement
American Journal of Physiology, Biochemistry and Pharmacology

SUBMIT YOUR ARTICLE NOW


ScopeMed.com
ScopeMed Home
Follow ScopeMed on Twitter
BiblioCAM
Author Tools
eJPort Journal Hosting
About ScopeMed
License Information
Terms & Conditions
Privacy Policy
Suggest a Journal
Publisher Login
Contact Us

The articles in Scopemed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Database Service for Scientific Publications. Copyright © ScopeMed® Information Services.
Scopemed Buttons